Document Detail


Ventricular tachycardia after ingestion of ayurveda herbal antidiarrheal medication containing aconitum.
MedLine Citation:
PMID:  20142579     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Ayurveda is an East Indian tradition involving the treatment of medical ailments through the use of herbal medications. A previously asymptomatic 62-year-old man with a history of hypertension and stable coronary artery disease developed paresthesias and fascicular and ventricular tachycardia after ingestion of an Ayurveda bowel regimen containing substrates from the Aconitum species, which is a known neurotoxin and cardiotoxin. Findings of electrophysiologic study and cardiac magnetic resonance imaging were within normal limits, pointing to the ingestion of Aconitum as the most likely source of his arrhythmia.
Authors:
Pavittarpaul Dhesi; Rita Ng; Michael M Shehata; Prediman K Shah
Related Documents :
23356129 - Increased adolescent overweight and obesity documentation through a simple electronic m...
23111109 - Mind your p values.
23367069 - Medical imaging education in biomedical engineering curriculum: courseware development ...
24171409 - Topical antibiotic monotherapy prescribing practices in acne vulgaris.
23383699 - Best practices in specialty pharmacy management.
23232129 - An evaluation of the impact of an increase in community-based medical undergraduate edu...
1454019 - Open air rock concert: an organised disaster.
1255689 - Causes of physician migration: responses of iranian physicians in the united states.
20053179 - Naltrexone for the treatment of alcoholism: clinical findings, mechanisms of action, an...
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Archives of internal medicine     Volume:  170     ISSN:  1538-3679     ISO Abbreviation:  Arch. Intern. Med.     Publication Date:  2010 Feb 
Date Detail:
Created Date:  2010-02-09     Completed Date:  2010-03-11     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  0372440     Medline TA:  Arch Intern Med     Country:  United States    
Other Details:
Languages:  eng     Pagination:  303-5     Citation Subset:  AIM; IM    
Affiliation:
Department of Internal Medicine, Cedar Sinai Medical Center, Los Angeles, CA 90048, USA. dhesip@cshs.org
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Aconitum / adverse effects*
Amiodarone / administration & dosage,  therapeutic use
Anti-Arrhythmia Agents / administration & dosage,  therapeutic use
Diarrhea / drug therapy*
Electrocardiography
Follow-Up Studies
Humans
Infusions, Intravenous
Male
Middle Aged
Phytotherapy / adverse effects*
Plant Preparations / adverse effects*,  therapeutic use
Tachycardia, Ventricular / chemically induced*,  diagnosis,  physiopathology
Chemical
Reg. No./Substance:
0/Anti-Arrhythmia Agents; 0/Plant Preparations; 1951-25-3/Amiodarone

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Impact of hospital-associated hyponatremia on selected outcomes.
Next Document:  Prostate-Specific Antigen Screening in the United States vs in the European Randomized Study of Scre...